If you split your t3 dose, how much do you take and when?

Just sitting here wondering if I should add a little more t3 to my dose and if so, when? I thought of taking a quarter of a tablet as a second dose and, thinking of Dr Lowe and his 'wave on the shore' example, wondering if that would be worth taking. (I used to take an extra quarter if I was feeling especially tired and one time this made me feel hyper for about two hours, so I guess I can't doubt the effectiveness of the quarter-tablet.)

So here I am asking how you split your dose. How much t3 do you take and when?

And for an extra ten points, tell me if and how you remedy the forgotten second dose of the day. Do you skip it, take half, take the whole thing as soon as you remember it even though it is late, or some other option?

Cheers all. :-)

Last edited by

13 Replies

  • I take FOUR doses, every six hours. My tabs are 25mcg. I take 25 -a whole one- at 5.30 am, quarter at 11.30 am, quarter at 5.30 pm and then half at 11.30 pm. It seems to work for me.

    If I am out and forget to take my 11.30 am, if I feel OK I just miss it, but if I feel bad I take it as soon as I remember and then take the 5.30 one as usual. If it's very close to 5.30 when I remember then I just take one dose at, say, 4.30 or 4.45.

    If I forget the 5.30 pm one I just leave it and take the 11.30 pm a bit earlier, say 10.30pm. That's because mostly after about 5.30 pm I will be sitting around knitting or something so don't need as much energy.

    I don't often miss a dose though, because I have reminders on my phone - my own voice singing out "T3 time! T3 time!" - which is funny if I'm out and about!

    I do hope all this makes sense! I would like to reduce to 3 doses but it seems my body has become comfortable with 4, and it fits in with my schedule most of the time. I do vary it especially if I am doing something which uses up a lot of energy, I take the next dose a bit earlier then.

  • This reinforces my feeling that the quarter tab can be an important part of the daily dose rather than a throwaway. And I love the part about your own voice as a reminder!

  • I don't think that there is any scientific way to know what works for an individual, it is really a matter of trial and error. Dr Lowe's thinking is essential for some people but does not work for everyone.

    If the dose is too high for you, you will experience symptoms of hyper. It is possible to have a racing heart but there can be other causes such as a heightened reaction to your own adrenaline or caffeine. If it is due to the T3 it will last for a significant time, until your T3 levels drop. Look for other symptoms such as diarrhoea to confirm that it is the T3.

  • I agree with you Sandy12, there are only guidelines. How do you split your doses?

  • Hi Punctured,

    As you know I'm new to split dosing and currently taking 12 hours apart. If I forget the 2nd dose I take it as soon as I remember (on the same day). Yesterday I wasn't well and managed not to take any thyroid meds and supplements. Just took the proper dose today.

  • Poor you, missing your pills is an unfortunate side effect of being ill. Hope you're feeling better soon.

    I haven't been feeling too well either and due to an interrupted night's sleep I slept through my alarm to take my t3 this morning and felt like a zombie for hours afterwards.

    Do you worry if your dose is late that it might keep you up? I've been experimenting with a late-night quarter of a tab to see if my sleep improves. Have just started so I don't know yet. I sleep brilliantly after my morning dose, so I am hoping.

  • When I was on T3 only I took the final dose at bedtime and until recently used to take T4 & T3 at night. I'm not aware T3 prevented or improved sleep and only switched to morning dosing as the only time I'm likely to have any appetite or fancy a milky drink is at night and I don't want to affect absorption of meds. i have read that some people feel sleep is improved by taking some of their T3 at night.

    I hope you're feeling better soon. x

  • Have you recovered from your bout of ill health? I've just returned from a birthday party where I can only hope I didn't do a Typhoid Mary on everyone. I think I have a sinus and/or ear infection, or that's what I'm telling myself. If this was a cold I think I'd be on the mend by now.

    Am still taking the extra quarter tab at night. Am still on 1.5 tabs in morning and .25 at night.

    How long do you wait before you try an increase in dose?

  • If I were you I'd let a new dose bed in for 7 days but if you're really struggling up it a quarter/half and drop back if you get buzzy. Just hate to have you go hyper by rushing.

    I'm ok now, just needed a good round the clock sleep and doze. Could it be hayfever you've got? I hope it clears soon.

  • Wow, you're up late/early. I'm sure I'm viral though hay fever may have given it a leg up. I won't get into it but you know it has to do with the colour of yer effluvia. :-) Cough, earache, feverish feeling, blinking ringing ears w cotton wool feeling etc.

    You're right I'm sure. A week sounds good. Now I just have to remember how long I've been on the current dose.

    Glad you're feeling better. Nothing more therapeutic than a day in bed when you need one. I feel certain this cuts the recovery of minor colds etc in half.

  • I was up late. I was sooo hot. Slept well this morning though. Tsk! You don't note dose changes in your diary or phone? Bad Bicycle :-D

    I hope your cold clears soon. Sounds miserable.

  • I know. My partner gave me a notebook for Christmas specifically for that purpose. And so I would have somewhere to note things that didn't involve tiny bits of paper all over the house. (But I do usually note changes here in some form or another and I often put a note in my phone, so I'm not completely flying by the seat of my pants as they say.)

    Oh your kind wishes are appreciated but don't listen too closely, I'm just having a moan. :-)

    So on one hand my ears are ringing like crazy, which I thought was a hypo symptom (came on just after I stopped taking levo) which I think now maybe is an ear/sinus infection thing, on the other hand my pulse is up (90ish at rest) and my gut is, er overactive (could also be a virus thing). Can I please have a home lab and daily fingerprick testing?

  • No lab & bloods. Get your GP to check your ears and then make sure you have a restful bank hol weekend. You sound run down. xx

You may also like...